MY SON AND BIPOLAR EPISODE

Discussion in 'Fibromyalgia Main Forum' started by LEFTYGG, Jan 29, 2006.

  1. LEFTYGG

    LEFTYGG Member

    YESTERDAY MY 21YR SON GOT IN TO ARGUMENT WITH GIRLFRIEND PUSHING AND SHOVING. SHES AS BAD AS HE IS MY OLDEST DAUGHTER STEP IN AND HE SHOVE HER AND CALLED HER A BUNCH OF NAME.

    OTHER PEOPLE SAW THIS. I DIDNT I WAS IN HOUSE. THEN HE POUR GASOLINE ON DETACHED GARAGE. MY OTHER SONS STOP HIM.

    THEN THEY COME IN TO TELL ME AND HES STILL AFTER HIS SISTER 2 BROTHERS HOLDING HIM .HIS FACE LOOKED DISTORTED.

    I DONT KNOW WHAT TO DO THIS IS VERY SERIOUS HES GONNA HURT SOMEONE OR HIMSELF HE THREATENS THIS ALL THE TIME

    HES ON LEXAPRO BUT HE NEEDS MORE I GOT ON COMPUTER AND FOUND SUPPLEMENT CALLED SERENITY SAID ITS NATURAL LITHIUM.

    NO THINKS HES SICK THEY JUST THINK HES A PUNK

    I HAVE BEEN SO SICK FROM THIS IM ACHEY CRYING DEPRESSED.

    HE MY BABY AND IM NOT GONNA GIVE UP ON HIM LIKE SOMEONE SAID IF HE HAD CANCER WOULD YOU TREAT HIM BAD SORRY SO LONG BUT I NEED ADVICE THX LOVE GAIL
  2. Shannonsparkles

    Shannonsparkles New Member

    Good for you to fight for your son to try to help him. I don't think a 'punk' would light his own garage on fire, I think you're right that he's sick. I hope the suppliment will help. Don't give up!!!!
    (((((((((((((((((((((( ))))))))))))))))))))))))))))
  3. 69mach1

    69mach1 New Member

    he needs to be admitted and put on something that will work for him...i feel for him and you and your family...

    seek help...

    i saw that ad about the serentiy...i tought abut getting some for my ex-hubby...it did make sense to me...it is a chemical imbalance...


    jodie
  4. floridamarlen

    floridamarlen New Member

    my husband is bipolar hes a rapid cycler, he can go from happy go lucky to angry and deppressed in a five minute span. hes taken just about every medication there is right now hes on seroquel and its been a blessing. but ive gone thru the stage where ive been afraid he was going to hurt himself or someone else . i did what i had to and called 911.the police can help u in this situation if you fear for your sons life. they can take him to a hospital wether he wants to go or not.its called baker act. so if it gets to bad and you fear for his life dont wait call 911. and dont give up on meds most bipolar people try 14 meds before they find the one or combination that works. dont give up on him. i didnt give up on my husband even when everyone i knew told me to. now i have a wonderful man who is more than willing to do anything he can for his family. its been a rough road but there are meds that can change his life.keep trying.
    marlene
  5. Sheila1366

    Sheila1366 New Member

    The right medication is what he needs.But he must be watched closely by a good psych.Be careful with antidepresssants when someone is bipolar.Some will get in a very manic stage on anti depressants especially if a mood stabalizer is not introduced in the treatment.I have tried lithium and it wasn't for me but I have heard many stories about how great it is.Patty Duke the actress takes lithium and swears by it.It has been around a long time and still considered one of the best treatments for bipolar.I don't know about the natural lithium ,that's a good things to check out.
    If he doesn't have a pscyh. I would recommend getting one.Many people that have bipolar are very gifted people but due to the mind being so unstable it is hard to focus in our those gifts.I am sure your son has some amazing talents.Another idea is to check out the local mental health dept. he may even get his meds. free.
    Living with someone that has bipolar is very hard if they are unstable.They don't listen and they are out of control when manic.Bipolar is the easiest mental illness to treat.I hope that your son gets some good help and you get to relax and enjoy your son.
    Take care,
    Sheila
  6. redsox10

    redsox10 New Member

    Sorry to hear about your son. My son was having psychosis episodes. I can relate to you how hard this is.

    WIth your history have you thought to get tested for Lyme Disease. Both my daughter diagnosed with CFS for 2 years and my son are being treated for Lyme. My son's psychosis has improved a great deal. His hallucinations stopped 3 weeks after he started treatment. My daughter has been treated for Lyme for 14 months and has improved a great deal.

    If you google Aggression and Lyme Disease Robert C. Bransfield, M.D. you will find an interesting article. I would also google neuropsychiatric lyme. Bransfield has other articles on infectious causes of psychiatric illnesses.

    My thoughts are with you. I understand from my heart how difficult this is.


  7. LEFTYGG

    LEFTYGG Member

    WHEN I READ THIS TEARS FLOW. ALL I WANT IN LIFE IS HAPPY PRODUCTIVE CHILDREN.

    IM SO IGNORANT ABOUT MEDS I CAN BEARLY KEEP UP WITH MINE AND DH MEDS.

    IM GOING TO ASK MY DR FOR PSYCH DR WE DID HAVE HIM ADMITED IN PSYCH FLOOR AT HOSPITAL BUT HE ACTED FINE AND DR CALLED AND SAID HE DIDNT NEED TO BE THERE..

    THIS IS WHY IM SICK IT ALL STARTED ABOUT 6YRS AGO AND HE HAD EPISODES OF RAGE WE TOOK HIM TO PSYCOLOGIST AND THAT WENT NOWHERE.

    ONE MINUTE HES CHILD LIKE VERY LOVIMG THEN IF YOU SAY SOMETHING HE GOES DARK VERY SCARY/

    ID LIKE TO RUN AWAY BUT I CANT IVE GOT TO GET HIM HELP

    THANK YOU ALL FOR YOUR INSIGHT LOVE GAIL
  8. kjfms

    kjfms Member

    Bless you heart, the good Lord has given you quite a load hasn't he. I feel your pain. Having to commit ones loved one is a very hard thing to do, I have had to do this for my mother in order to get her meds leveled out.

    I would not wish this illness on anyone. I hope you find the physician your son needs. Have faith help will come.

    You are in my prayers and do not forget to take care of yourself.

    Good luck,

    Karen
  9. sues1

    sues1 New Member

    You said he is on Lexapro.......I do not know of this med.....but I do know that meds a long this line.....you have to be careful in giving other meds......and supplements fits right in there. Can create more problems.

    I would check with the doctor. The gasoline and the garage scared me. Please be careful, all of you.

    In getting him the right meds, you might get the wonderful son back.........but be careful with mixing meds/supplements.

    "They" are constantly coming up with new meds. It will be trial and error before you get the right meds for him. But he can be helped. Bi-Polar has affected many people. We hear of more all the time. But the ones with it can actually live a productive good life and excell in many things and be happy!


    I hope you will be able to get him to a proper doctor and he takes his meds. Just tell him that if he was a diabetic he would need meds, well Bi-Polar is also a chemical inbalance and there is meds for it. GOOD LUCK
  10. rachel432

    rachel432 New Member

    satrt keeping track in a journal of the erratic things that your son daoesand when he does them. then after you have compiled some evidence take him either to a new dr. or a new hospital and bring the journal along. that way you have spacif evidence to point to of what he is like outside a clinical setting. often the moment a patient is hospitalized their behabior improves because they know that's the way out. insist on family therapy where you can refere to your documentation to show your son what he has been doing. he may not even know what his behavior hes been. good luck!
    rachel
  11. Sue50

    Sue50 New Member

    I'm bi polar and I have been on many med's to control it. I agree with Floridamarlen, Seroquel is med I'm on now and it is such a relief not to have any bad episodes, it is the best med I have ever taken. When your son has an episode like the one you described you might want to try calling for the paramedics, after evaluation at the ER the Dr's may be able to admit him for more in depth evaluation, in my state the Dr can admit these kind of patients for 3 days.
    You are in my prayers.